Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 24, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 1, 2017, 3:28 AM CST for Clay County, Greene County, Arkansas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 3:28 AM CST (09:28 UTC)
- Expired
- Mar 1, 2017, 4:15 AM CST
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 3:55 AM CST | TSTM WND GST 58 | Corning, AR | WIND GUST MEASURED AT CORNING AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 8:29 PM CST | Tornado Watch | SPC | 12 hr |
| Mar 1, 3:03 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.5 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.2
The text
As transmitted.
004
WUUS54 KMEG 010928
SVRMEG
ARC021-055-011015-
/O.NEW.KMEG.SV.W.0024.170301T0928Z-170301T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
328 AM CST WED MAR 1 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Greene County in eastern Arkansas...
Clay County in eastern Arkansas...
* Until 415 AM CST
* At 328 AM CST, severe thunderstorms were located along a line
extending from near Dalton to 6 miles northwest of College City to
near Alicia, moving east at 70 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Paragould, Piggott, Corning, Rector, Marmaduke, Chalk Bluff Natural
Area, Crowleys Ridge State Park, Lake Frierson State Park, Oak
Grove Heights, Lafe, Reyno, Knobel, Pollard, Greenway, McDougal,
Success, Peach Orchard, Delaplaine, Datto and Evening Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a storm shelter or
small interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 AM CST for eastern
Arkansas...and southeastern Missouri.
LAT...LON 3650 9016 3642 9014 3638 9006 3633 9008
3630 9007 3618 9022 3609 9032 3597 9039
3597 9085 3608 9082 3611 9077 3615 9075
3615 9081 3629 9080 3629 9079 3628 9075
3641 9075 3641 9077 3650 9078
TIME...MOT...LOC 0928Z 262DEG 59KT 3648 9111 3618 9103 3586 9111
HAIL...<.75IN
WIND...60MPH
$$4 follow-up statements
358
WWUS54 KMEG 010941
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
341 AM CST WED MAR 1 2017
ARC021-055-011015-
/O.CON.KMEG.SV.W.0024.000000T0000Z-170301T1015Z/
Greene AR-Clay AR-
341 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CST
FOR GREENE AND CLAY COUNTIES...
At 340 AM CST, severe thunderstorms were located along a line
extending from 6 miles north of Maynard to near O'kean to near Bono,
moving east at 70 mph.
HAZARD...75 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Thie line of severe thunderstorms produced a 76 mph gust at Walnut
Ridge at 335 AM CST.
Locations impacted include...
Paragould, Piggott, Corning, Rector, Marmaduke, Chalk Bluff Natural
Area, Crowleys Ridge State Park, Lake Frierson State Park, Oak Grove
Heights, Lafe, Reyno, Knobel, Pollard, Greenway, McDougal, Success,
Peach Orchard, Delaplaine, Datto and Evening Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a storm shelter or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
&&
A tornado watch remains in effect until 800 AM CST for eastern
Arkansas...and southeastern Missouri.
LAT...LON 3650 9016 3642 9014 3638 9006 3633 9008
3630 9007 3618 9022 3609 9032 3597 9039
3597 9085 3608 9082 3611 9077 3615 9075
3615 9081 3629 9080 3629 9079 3628 9075
3641 9075 3641 9077 3650 9078
TIME...MOT...LOC 0940Z 262DEG 59KT 3651 9087 3621 9079 3589 9087
HAIL...<.75IN
WIND...70MPH
$$259
WWUS54 KMEG 010946
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
346 AM CST WED MAR 1 2017
ARC021-055-011015-
/O.CON.KMEG.SV.W.0024.000000T0000Z-170301T1015Z/
Greene AR-Clay AR-
346 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CST
FOR GREENE AND CLAY COUNTIES...
At 345 AM CST, severe thunderstorms were located along a line
extending from near Success to near Evening Star to near Bono, moving
east at 75 mph.
HAZARD...75 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Thie line of severe thunderstorms produced a 76 mph gust at Walnut
Ridge at 335 AM CST.
Locations impacted include...
Paragould, Piggott, Corning, Rector, Marmaduke, Chalk Bluff Natural
Area, Crowleys Ridge State Park, Lake Frierson State Park, Oak Grove
Heights, Lafe, Reyno, Knobel, Pollard, Greenway, McDougal, Success,
Peach Orchard, Delaplaine, Datto and Evening Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a storm shelter or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing destructive winds. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 800 AM CST for eastern
Arkansas...and southeastern Missouri.
LAT...LON 3650 9016 3642 9014 3638 9006 3633 9008
3630 9007 3618 9022 3609 9032 3597 9039
3597 9085 3608 9082 3611 9077 3615 9075
3615 9081 3629 9080 3629 9079 3628 9075
3641 9075 3641 9077 3650 9078
TIME...MOT...LOC 0945Z 262DEG 64KT 3652 9078 3622 9065 3590 9071
HAIL...<.75IN
WIND...70MPH
$$386
WWUS54 KMEG 011005
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
405 AM CST WED MAR 1 2017
ARC021-055-011015-
/O.CON.KMEG.SV.W.0024.000000T0000Z-170301T1015Z/
Greene AR-Clay AR-
405 AM CST WED MAR 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CST
FOR GREENE AND CLAY COUNTIES...
At 403 AM CST, severe thunderstorms were located along a line
extending from near Neelyville to Rector to near Monette, moving east
at 70 mph.
HAZARD...75 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
A 58 58 mph gust was reported at Corning at 355 AM CST.
Locations impacted include...
Paragould, Piggott, Corning, Rector, Marmaduke, Chalk Bluff Natural
Area, Oak Grove Heights, Lafe, Knobel, Pollard, Greenway, McDougal,
Beech Grove, Crockett, Nimmons, Stonewall, Heubner, Tipperary, Fritz
and Hickoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a storm shelter or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing destructive winds. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
&&
A tornado watch remains in effect until 800 AM CST for eastern
Arkansas...and southeastern Missouri.
LAT...LON 3650 9016 3642 9014 3638 9006 3633 9008
3630 9007 3618 9022 3609 9032 3597 9039
3598 9067 3607 9062 3613 9061 3621 9063
3623 9062 3624 9061 3627 9063 3637 9065
3643 9067 3650 9071
TIME...MOT...LOC 1003Z 262DEG 59KT 3656 9041 3626 9028 3594 9034
HAIL...<.75IN
WIND...70MPH
$$617
WWUS54 KMEG 011017
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
417 AM CST WED MAR 1 2017
ARC021-055-011027-
/O.EXP.KMEG.SV.W.0024.000000T0000Z-170301T1015Z/
Greene AR-Clay AR-
417 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR GREENE AND CLAY COUNTIES HAS
EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore the warning has been allowed to expire.
A tornado watch remains in effect until 800 AM CST for eastern
Arkansas...and southeastern Missouri.
LAT...LON 3650 9016 3642 9014 3638 9006 3633 9008
3630 9007 3618 9022 3609 9032 3597 9039
3598 9067 3607 9062 3613 9061 3621 9063
3623 9062 3624 9061 3627 9063 3637 9065
3643 9067 3650 9071
TIME...MOT...LOC 1017Z 262DEG 59KT 3659 9016 3629 9003 3597 9009
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 2:41 AM CST, 47 minutes earlier.
Area forecast discussion, Mar 1, 2:41 AM CST, 47 minutes before
Area Forecast Discussion National Weather Service Memphis TN 241 AM CST Wed Mar 1 2017 .DISCUSSION... Skies are cloudy across the forecast area early this morning with temperatures ranging from the upper 60s to lower 70s. A cold front currently extends from northeast Illinois through northwest Arkansas and into central Texas. Some areas of thunderstorms have developed ahead of the front with some thunderstorms currently over north central into western Arkansas. Some of these thunderstorms have been severe and a new Tornado Watch which should cover most of the forecast area should be issued before 4 AM. As the cold front moves east today thunderstorms will move through the forecast area. Damaging winds and large hail will be the main threats but tornadoes are also possible. Most of the thunderstorms should be out of the forecast area by this afternoon. Temperatures will remain on the warm side today with highs from the upper 60s to mid 70s. The cold front will be east of the region tonight with high pressure moving into the central plains. Cooler and drier air will move into region with lows Thursday morning in the mid to upper 30s. Thursday will be a sunny day as the surface high settles into Oklahoma. Temperatures will be close to normal levels with highs in the upper 50s to lower 60s. The surface high will be close to the forecast area Thursday night which will allow temperatures to drop a little lower than tonight. Lows Friday morning will be in the low to mid 30s. Friday will be the coolest day of the forecast period as the high remains just west of the area. Highs on Friday will be in the low to mid 50s. By Friday night, the surface high will be east of the region which will allow winds to shift to the south. This will bring milder air back into the region so temperatures will not be as chilly Saturday morning. The warming trend will continue for much of the weekend as temperatures return to above normal levels. Moisture will start to return to southern sections of the forecast area by Sunday with some isolated showers possible. The chance of rain will increase some on Sunday night as another cold front will move into the plains. This cold front will move quickly into Arkansas by Monday morning and through the forecast area Monday night. This will mean showers and thunderstorms are expected to develop ahead of the front and move through the region both Monday and Monday night. The cold front should be just south of the forecast area on Tuesday with some additional thunderstorms possible. Temperatures should remain above normal for Monday and Tuesday. ARS && .AVIATION... 06z TAFs VFR weather outside of convection...with model guidance indicating a slower passage of the approaching cold front. Adjusted timing accordingly. Gusty south to southwest winds will continue overnight...then veering west and northwest after passage. Winds will diminish significantly by sunset. Low level wind shear potential through the first 6-8 hours of the period. Worst cigs expected at TUP. Expect stronger wind gusts in convection. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 1, 3:14 AM CST, 14 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 314 AM CST Wed Mar 1 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 314 AM CST Wed Mar 1 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is an enhanced risk for severe thunderstorms this morning across all of west Tennessee and for much of north Mississippi. A slight risk for severe thunderstorms will exist for the remainder of the Mid-South. The primary severe weather threats will include damaging winds and large hail although a few tornadoes are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday North Mississippi and west Tennessee will likely experience elevated levels of wild fire danger Thursday and Friday, due to low relative humidity levels. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this morning.
In the hours before
Local storm report, Feb 28, 10:41 PM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM TORNADO 4 NNE LATHAM 36.48N 88.69W
02/28/2017 WEAKLEY TN TRAINED SPOTTER
POSSIBLE TORNADO IN THE AUSTIN SPRINGS AREA NEAR THE
KENTUCKY STATE LINE.
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 8:54 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 36 min |
| Feb 28, 10:01 PM CST | Severe Thunderstorm Warning | MEG | Clay, Randolph | 29 min |
| Feb 28, 10:10 PM CST | Severe Thunderstorm Warning | MEG | Clay | 35 min |
| Mar 1, 3:06 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 39 min |
| Mar 1, 3:23 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 52 min |
| Mar 1, 3:57 AM CST | Severe Thunderstorm Warning | MEG | Mississippi | 48 min |
| Mar 1, 4:16 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 44 min |
| Mar 1, 4:24 AM CST | Tornado Warning | MEG | Mississippi | 51 min |
| Mar 1, 5:48 AM CST | Severe Thunderstorm Warning | MEG | St. Francis | 42 min |
| Mar 1, 8:23 AM CST | Special Weather Statement | MEG | Crittenden | 22 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.